Ask a doctor

Body Rejecting Juvederm?

In November I had my first injection. I went to a local board certified plastic surgeon with a good history. wanting Juvederm injected into my upper lip to try to correct an asymmetry. The doctor injected a full syringe into my upper lip. After 3 days developed two large lumps formed. After a small poke and drain, the lumps went down. After 2 weeks the effect of Juvederm had disappeared completely. Is it possible my body rejected the substance and metabolized it too quickly?

Doctor Answers (3)

Disappearing Juvederm

+1

Did the injector use Hyaluronidase? That would cause the product to dissolve. I'm not sure what they would drain. I would clarify what was done at the follow up. If you still are interested in adding volume, I would recommend either trying a different product and/or consulting with a different injector. Best of luck.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 204 reviews

Juvederm

+1

It sounds like there were 2 areas of superficial injection that your PS drained.  As for your overall lip augmentation, it is normal to initially have the lips plump up quite a bit as the Juvederm draws water into your lips.  It then decreases in size over the next 2 weeks.  If you think all of the filler is gone, you should see your injector.  It would also be very unlikely for your body to reject it.

Best,

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 28 reviews

Body rejecting Juvederm

+1

I don't know what you mean that you had a "small poke and drain". Did your injector use hyaluronidase to dissolve the lumps? A full syringe into just the upper lip would yield some results, unless too much hyaluronidase was injected and it removed the majority of the filler. Also, this happened in November? It's May, so really, if you did have some dissolved, the remainder could be gone now. In the lips, Juvederm lasts about 6 months because the lips move a lot.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.